MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0308
Medical Device Problem Codes Packaging Problem (3007); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that when the 3mm x 8cm orbit galaxy complex xtrasoft coil (640cx0308 / 30425579) and the 3.5mm x 9cm orbit galaxy complex xtrasoft coil (640cx3509 / 30498214) were removed from their respective hoops, the tip of the coils were protruding from their respective introducers.The physician pulled the coils back into their introducers and was able to advance the coils.However, when the coils were in the aneurysm, both of the coil tips would not make any shape.The coils were not used for the procedure.The coils were replaced and the same size replacement coils were delivered using the same concomitant sl-10® microcatheter (stryker) without any issue to complete the procedure.There was no report of any patient adverse event or complication as a result of the reported device issues.Additional information was received on 28 april 2021.The information indicated that the target aneurysm was of conventional spherical shape and was approximately 4 mm in diameter.The location of the aneurysm was not known, but it was reported that the aneurysm location did not have any impact on the reported issue.There was positioning difficulty in that when the coil was delivered to the target, it did not take its required shape; the coil was sized appropriately but did not take its shape or any shape.The coil was reported to have been withdrawn and repositioned a few times but nothing changed.When the coil was removed from the patient, it was still attached to the delivery system.The coils were the first coils chosen for the procedure; they were replaced.The procedure was successfully completed with cerenovus coils of the same brand and sizes.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30425579) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00164.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the 3mm x 8cm orbit galaxy complex xtrasoft coil (640cx0308 / 30425579) complaint device on 20 may 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00164 and 3008114965-2021-00165.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that when the 3mm x 8cm orbit galaxy complex xtrasoft coil (640cx0308 / 30425579) and the 3.5mm x 9cm orbit galaxy complex xtrasoft coil (640cx3509 / 30498214) were removed from their respective hoops, the tip of the coils were protruding from their respective introducers.The physician pulled the coils back into their introducers and was able to advance the coils.However, when the coils were in the aneurysm, both of the coil tips would not make any shape.The coils were not used for the procedure.The coils were replaced and the same size replacement coils were delivered using the same concomitant sl-10® microcatheter (stryker) without any issue to complete the procedure.There was no report of any patient adverse event or complication as a result of the reported device issues.Additional information was received on 28 april 2021.The information indicated that the target aneurysm was of conventional spherical shape and was approximately 4 mm in diameter.The location of the aneurysm was not known, but it was reported that the aneurysm location did not have any impact on the reported issue.There was positioning difficulty in that when the coil was delivered to the target, it did not take its required shape; the coil was sized appropriately but did not take its shape or any shape.The coil was reported to have been withdrawn and repositioned a few times but nothing changed.When the coil was removed from the patient, it was still attached to the delivery system.The coils were the first coils chosen for the procedure; they were replaced.The procedure was successfully completed with cerenovus coils of the same brand and sizes.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 8cm orbit galaxy complex xtrasoft coil was returned contained in a pouch.Visual inspection was performed.The introducer was observed broken into two.The gripper was protruding from the introducer.No other damages nor anomalies were observed.Microscopic inspection was performed.The embolic coil was observed to be in good, normal condition under magnification.The introducer was confirmed broken into two.The hypotube was observed damaged.A review of manufacturing documentation associated with this lot (30425579) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint reported that when the 3mm x 8cm orbit galaxy complex xtrasoft coil was removed from its respective hoop, the tip of the coil was protruding from the introducer.The coil was pulled back into the introducer by the physician and the coil was able to be advanced, but the coil tip did not conform to any shape.During the visual inspection, the introducer was observed broken into two.Microscopic inspection confirmed the damage introducer and the hypotube was observed protruding from the introducer.The condition of the returned device suggest that force may have inadvertently been applied, though the exact cause cannot be conclusively determined.The issue related the coil not able to conform to any shape was not evaluated as the issue is dependent on the patient¿s anatomy and the aneurysm characteristics; therefore, the issue related to the poor conformability could not be confirmed through functional evaluation.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following precaution: ¿ inspect the sterile package carefully.Do not use if the package or seal appears damaged, contents appear damaged, or the expiry date has passed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00164 and 3008114965-2021-00165.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11798654
Report Number3008114965-2021-00165
Device Sequence Number11726160
Product Code KRD
UDI-Device Identifier10886704030607
UDI-Public10886704030607
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number640CX0308
Device Catalogue Number640CX0308
Device Lot Number30425579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer05/20/2021
05/29/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/20/2021
06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG CMPLX XTRASOFT COIL 3.5X9; SL-10® MICROCATHETER (STRYKER)